Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 210, NWS Kansas City, MO

August 25, 2006Miami County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at Aug 25, 2006, 8:55 PM CDT for Miami County, Kansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2006, 8:55 PM CDT (01:55 UTC)
Expired
Aug 25, 2006, 9:57 PM CDT
In force
62 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

County Miami County, KS

The radar

The Pleasant Hill radar (KEAX), 60 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 25, 6:35 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2006-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2994 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2006-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2994 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1413 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
2.0
Supercell composite
18.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 260156
SVREAX
KSC121-260300-
/O.NEW.KEAX.SV.W.0210.060826T0155Z-060826T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
855 PM CDT FRI AUG 25 2006

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MIAMI COUNTY IN EAST CENTRAL KANSAS

* UNTIL 1000 PM CDT

* AT 853 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  RANTOUL...OR 7 MILES SOUTHEAST OF OTTAWA...AND MOVING EAST AT 20
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OSAWATOMIE BY 920 PM CDT.
  PAOLA BY 935 PM CDT.
  9 MILES NORTH OF FONTANA BY 940 PM CDT.
  LOUISBURG BY 1000 PM CDT.

THIS STORM HAS A LONG HISTORY OF PRODUCING DESTRUCTIVE WINDS AND 
LARGE HAIL...MOST RECENTLY IN THE PAMONA AREA IN FRANKLIN COUNTY. 
THIS STORM CONTINUES TO STRENGTHEN. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS

IN ADDITION...THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES 
CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT 
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE 
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT 
OR SMALL INTERIOR ROOM.

LAT...LON 3869 9505 3839 9507 3839 9463 3869 9462

$$

BOOKBINDER
2 follow-up statements
000 
WWUS53 KEAX 260241
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
940 PM CDT FRI AUG 25 2006

KSC121-260300-
/O.CON.KEAX.SV.W.0210.000000T0000Z-060826T0300Z/
MIAMI KS-
940 PM CDT FRI AUG 25 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MIAMI COUNTY
UNTIL 1000 PM CDT...

AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LANE...OR 9 MILES WEST OF OSAWATOMIE...MOVING EAST AT 10
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  OSAWATOMIE BY 945 PM CDT.
  FONTANA AND PAOLA BY 1000 PM CDT.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...TORRENTIAL RAINFALL 
MAY PRODUCE TWO TO THREE INCHES OF RAINFALL ACROSS FAR WESTERN MIAMI 
COUNTY.

LAT...LON 3869 9505 3839 9507 3839 9463 3869 9462

$$

BOOKBINDER
000 
WWUS53 KEAX 260257
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
955 PM CDT FRI AUG 25 2006

KSC121-260305-
/O.CAN.KEAX.SV.W.0210.000000T0000Z-060826T0300Z/
MIAMI KS-
955 PM CDT FRI AUG 25 2006

...THE SEVERE THUNDERSTORM WARNING FOR MIAMI COUNTY HAS BEEN
CANCELLED...

AT 952 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO 
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

THUNDERSTORMS PRODUCING CONTINUOUS CLOUD TO GROUND LIGHTNING AND 
TORRENTIAL RAINFALL WILL CONTINUE ACROSS MIAMI COUNTY OVERNIGHT. TWO 
TO THREE INCHES OF RAIN ARE EXPECTED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI.

LAT...LON 3869 9505 3839 9507 3839 9463 3869 9462

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 5:04 PM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, Aug 25, 5:04 PM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
504 PM CDT FRI AUG 25 2006

.DISCUSSION...

MESOSCALE UPDATE...

VISIBLE SATELLITE IMAGERY AND 21Z SURFACE OBSERVATIONS SHOW THAT THE
COLD FRONT OVER NRN MO IS BECOMING INCREASINGLY LESS DEFINED WITH
WARM SECTOR WINDS NOW SHIFTED INTO THE E/NE IN RESPONSE TO WEAK
ELEVATED CONVECTION FURTHER SOUTH. CLOUD STRUCTURE IN THE VICINITY
OF THE DECAYING BOUNDARY HAS BECOME INCREASINGLY STRATIFORM IN
NATURE OVER THE LAST FEW HOURS...AND THE THREAT FOR SURFACE BASED
CONVECTION IS LIKELY OVER. LATEST RUC 2 PROXIMITY SOUNDINGS SHOW THE
REASON FOR THIS...DEPICTING AN IMPRESSIVE 750MB CAPPING INVERSION
WITH TEMPS AROUND 18C. THIS CAP WAS NOT AT ALL HANDLED BY 12Z/18Z
MODEL SOLUTIONS...WITH SERIOUS CONVECTIVE FEEDBACK PROBLEMS
CONTINUING TO HAMPER BOTH THE NAM-WRF AND GFS.

SOUTH AND EAST OF THIS ARCING BOUNDARY...AN AXIS OF ELEVATED
INSTABILITY (DENOTED BY WIDESPREAD ACCAS AND EMBEDDED
SHOWERS/STORMS) PRESENTLY EXTENDS FROM WEST CENTRAL MO...TO NEAR
WICHITA...TO THE TEXAS PANHANDLE. THIS AREA ALSO REMAINS WITHIN A
BROAD MOISTURE/WARM ADVECTION REGIME... AND WILL LIKELY BE THE FOCUS
FOR RENEWED DEVELOPMENT DURING THE EVENING AND OVERNIGHT HOURS AS
INCREASING NOCTURNAL LOW LEVEL JET IS ABLE TO TAP POTENTIAL
INSTABILITY ABOVE 750MB. ADDITIONAL VERTICAL SUPPORT WILL LIKELY
COME FROM AN ELONGATED VORTICITY MAXIMUM THAT IS PRESENTLY PROVIDING
LARGE SCALE ASCENT OVER ERN CO/WRN KS.

THEREFORE...I DO EXPECT TO SEE WIDESPREAD RAIN/THUNDERSTORMS
OVERSPREAD THE AREA FROM THE WEST LATER THIS EVENING. STEEP
750-600MB LAPSE RATES MAY PROVIDE SOME SUPPORT FOR MARGINAL HAIL
EARLY...BUT WEAK BULK SHEAR AND OVERALL WEAK INSTABILITY SHOULD
PREDOMINANTLY RESULT IN MULTI-CELL CLUSTERS. NARROW CAPE
PROFILES...CONTINUED WARM/MOIST LLJ INFLUX INTO AN QUASI-STATIONARY
BOUNDARY...AND PRECIPITABLE WATERS APPROACHING TWO INCHES CERTAINLY
FAVOR A HEAVY RAINFALL THREAT.

BOOKBINDER

&&

.PREV DISCUSSION...
/ISSUED 300 PM CDT FRI AUG 25 2006/
THUNDERSTORMS WITH HEAVY RAINFALL ARE THE PRIMARY CONCERN FOR THE
NEXT COUPLE OF DAYS.

MODELS SIMILAR IN THE VERY SLOW EASTWARD PROGRESSION OF AN UPPER
TROUGH OVER THE PAC NW AND GREAT BASIN. THE INTERACTION OF THIS
UPPER TROUGH AND THE POSITION OF THE SURFACE AND ELEVATED BOUNDARIES
ARE THE KEY PLAYERS.

LATEST MOISTURE IMAGERY ALONG WITH THE SHORT TERM RUC INDICATE A
SHORTWAVE IN ERN COLORADO. HOWEVER...IMAGERY DOES NOT LOOK AS
IMPRESSIVE AS THE MODELS DEPICT. ANOTHER WEAK SHORTWAVE WAS NOTED IN
EXTREME SWRN NM. THIS WAVE IS NOT HANDLED WELL BY MODELS AND COULD
ENHANCE PRECIPITATION CHANCES SATURDAY OR SATURDAY NIGHT.

OVERALL...PREFER THE WRF OVER THE GFS AS THE GFS HAS SERIOUS
CONVECTIVE FEEDBACK WHICH HAS A SIGNIFICANT IMPACT ON THE LOW LEVEL
MASS FIELDS.  ALTHOUGH THE WRF HAS SOME ISSUES...IT DOES DEPICT A
TYPICAL LATE SUMMER/EARLY FALL SCENARIO OF ROUNDS OF THUNDERSTORMS
ALONG AND NORTH OF THE SURFACE BOUNDARY WITH THE HEAVIEST
PRECIPITATION IN THE RELATIVELY TIGHT H8 BAROCLINIC ZONE. ISENTROPIC
LIFT WITHIN THIS BAROCLINIC ZONE WILL BE THE PRIMARY FORCING
MECHANISM WITH WEAK H3 DIVERGENCE AND QG FORCING SUPPLEMENTING THE
UVV PERIODICALLY TONIGHT THROUGH SUNDAY.

IN THE NEAR TERM...A COLD FRONT HAS SAGGED SOUTH TO NEAR A STJ TO
LAMONIA LINE. THE FRONT IS EXPECTED TO PROGRESS VERY SLOWLY SOUTH TO
NEAR A MCI TO IRK LINE BY EARLY THIS EVENING. A MOIST AND VERY
UNSTABLE AIR MASS EXISTS ALONG AND IN ADVANCE OF THE FRONT...NORTH
OF I-70. ESTIMATED CAPES ARE FROM 3000-4000 J/KG WITH ONLY A FEW
MORE DEGREES NEEDED TO BREAK THE CAP. A FEW HIGH BASED THUNDERSTORMS
HAVE DEVELOPED AHEAD OF THE FRONT IN THE KC METRO...BUT EXPECT THE
BULK OF THE THUNDERSTORMS TO DEVELOP ALONG THE FRONT AFT 21Z AND
PROGRESS SLOWLY SOUTHEAST THROUGH THE EVENING HOURS. ALTHOUGH THE
SHEAR IS WEAK...FORECAST SOUNDINGS ALONG WITH AFTN ACCAS...DEPICT
RELATIVELY STEEP MID LVL LAPSE RATES. IN ADDITION...FCST SOUNDINGS
SUGGEST A DRY LAYER FROM H8 TO 550 MB. AS A RESULT...LARGE HAIL AND
DAMAGING WINDS ARE POSSIBLE.

FRONTAL CONVECTION WILL GRADUALLY TRANSITION TO POST FRONTAL
CONVECTION AFTER MIDNIGHT AS A MODEST LLJ ENHANCES ISENTROPIC LIFT
ON THE 310K SURFACE. ALTHOUGH SEVERE THUNDERSTORMS ARE NOT
EXPECTED...HEAVY RAINFALL IS POSSIBLE ALONG AND SOUTH OF INTERSTATE
70...GIVEN PRECIPITABLE WATER VALUES AROUND 1.7 INCHES.

THE CDFNT SHOULD BECOME STATIONARY ACROSS SRN MO ON SATURDAY WITH
WEAK TO MODERATE ISENTROPIC LIFT FROM 305-310 CONTINUING THROUGH
SUNDAY NIGHT. THE ISENTROPIC LIFT WILL GENERALLY BE CONFINED TO THE
SRN TWO THIRDS OF THE CWA. THERE WILL UNDOUBTEDLY BE BREAKS IN THE
RAIN DURING THE WEEKEND ESPECIALLY IF A SHORTWAVE IS STRONG ENOUGH
TO DEVELOP A WEAK WAVE ALONG THE FRONT.

AT THIS TIME...IT IS TOUGH TO DISCERN WHEN THE BREAKS WILL
OCCUR...BUT THE MOST LIKELY TIMES WILL BE DURING THE AFTN AND EARLY
EVENING WHEN ISENTROPIC LIFT IS THE WEAKEST.

THE MAJOR CONCERN WITH THIS EVENT WILL BE HEAVY RAINFALL. BY THE END
OF THE WEEKEND...MOST AREAS SOUTH OF ROUTE 36 WILL SEE 1 TO 2 INCHES
WITH SOME AREAS RECEIVING 2 TO 4 INCHES. THE SRN PORTION OF THE CWA
CAN HANDLE A LOT OF RAIN. WILL ISSUE AND ESF FOR THE POTENTIAL OF
LOCALIZED FLOODING. FUTURE SHIFTS WILL NEED TO MONITOR FOR THE
POTENTIAL OF A FLASH FLOOD WATCH. CONFIDENCE IS NOT HIGH ENOUGH AT
THIS TIME...AS FUTURE BOUNDARY LOCATIONS ARE CRITICAL.

DB

THE MEDIUM RANGE MODELS CONTINUE THE TREND OF HOLDING AT LEAST A
PORTION OF THE SHORTWAVE TROUGH TO THE NORTH/NORTHWEST OF MISSOURI
INTO EARLY NEXT WEEK. MEANWHILE...AN UPPER TROUGH IS FORECAST TO
AMPLIFY OFF THE WEST COAST...WHILE RIDGING BUILDS ACROSS THE PLAINS.
THERE IS SOME INDICATION THAT THE SHORTWAVE TROUGH ENERGY THAT WILL
AFFECT OUR AREA THIS WEEKEND MAY BECOME TRAPPED BENEATH THE UPPER
RIDGE...AND SLOWLY MEANDER EAST THROUGH THE MIDDLE OF NEXT WEEK. FOR
NOW...HAVE EXTENDED PRECIPITATION CHANCES THROUGH MONDAY WITH THE
UPPER TROUGH AXIS REMAINING TO THE NORTHWEST OF THE FORECAST AREA.
HAVE ALSO DROPPED TEMPERATURES A FEW DEGREES ON MONDAY WITH THE
ANTICIPATED CLOUD COVER AND POSSIBLE PRECIPITATION. CONTINUED WITH A
SLOW WARMING TREND THROUGH THE MIDDLE OF NEXT WEEK...WITH
TEMPERATURES BELOW NORMAL FOR THE FIRST PART OF THE WEEK...WARMING
TO SEASONAL NORMALS BY THE END OF THE WORK WEEK.

STOFLET

&&

.AVIATION...

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS THIS EVENING FROM
20Z TO 02Z. CIGS AND VSBYS WILL GENERALLY BE MVFR. ADDITIONAL
WIDESPREAD THUNDERSTORM DEVELOPMENT IS EXPECTED AFT 06Z FOLLOWED BY
IFR CIGS AND MVFR VSBYS IN AN AREA OF RAIN AFT 11Z. CONFIDENCE IS
NOT HIGH WITH REGARDS TO THE IFR CONDITIONS AS IT IS DEPENDENT UPON
HOW FAR SOUTH THE FRONT PROGRESSES ALONG WITH THE INTENSITY AND
COVERAGE OF THE RAIN.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO EAX
Hazardous weather outlook, Aug 25, 1:00 PM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT FRI AUG 25 2006

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-261100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
100 PM CDT FRI AUG 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL TRIGGER SCATTERED THUNDERSTORMS LATE THIS
AFTERNOON FROM THE KANSAS CITY AND ST JOSEPH AREAS...NORTHEAST TO
BETHANY AND KIRKSVILLE. THE THUNDERSTORMS WILL SPREAD SOUTH TO A
BUTLER TO SEDALIA TO BOONVILLE LINE BY MIDNIGHT. A FEW THUNDERSTORMS
MAY BE SEVERE WITH DAMAGING WINDS AND HAIL THE PRIMARY THREATS.

RAIN AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE OUTLOOK AREA
AFTER MIDNIGHT. SEVERE STORMS ARE NOT EXPECTED...BUT LOCALLY HEAVY
RAINFALL IS POSSIBLE...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 70.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MORE THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH MONDAY AS THE COLD FRONT
PRESSES SLOWLY SOUTHEAST INTO SOUTHERN MISSOURI AND A WEAK UPPER
LEVEL STORM SYSTEM MOVES INTO THE CENTRAL PLAINS. THE THREAT OF
SEVERE WEATHER IS QUITE LOW AT THIS TIME. HOWEVER...EXCESSIVE
RAINFALL AND LOCALIZED FLOODING WILL BECOME INCREASINGLY
POSSIBLE...MAINLY ALONG AND SOUTH OF ROUTE 36.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR THIS EVENING
IN AREAS SOUTH OF A LINE FROM ST JOSEPH TO BETHANY.

DB

In the hours before

Special weather statement, Aug 25, 7:45 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
745 PM CDT FRI AUG 25 2006

MOZ020-260115-
BUCHANAN-
745 PM CDT FRI AUG 25 2006

...SIGNIFICANT WEATHER ALERT FOR SOUTHERN BUCHANAN COUNTY UNTIL 815
PM CDT...

AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RUSHVILLE...OR 9 MILES EAST OF ATCHISON...
MOVING EAST AT 20 MPH.

THIS STORM WILL BE NEAR...
  AGENCY BY 815 PM CDT.

THE TOWNS OF DE KALB AND FAUCETT ARE ALSO IN THE PATH OF THIS STORM.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

BOOKBINDER
Local storm report, Aug 25, 8:09 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
809 PM CDT FRI AUG 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     DENTON                  39.73N 95.27W
08/25/2006                   DONIPHAN           KS   EMERGENCY MNGR

            2 OR 3 TREES UPROOTED...NUMEROUS LIMBS DOWN AROUND TOWN.

&&

HUDSON
Local storm report, Aug 25, 8:25 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
825 PM CDT FRI AUG 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 PM     HAIL             2 E FAUCETT             39.60N 94.78W
08/25/2006  E0.88 INCH       BUCHANAN           MO   LAW ENFORCEMENT

            PENNY TO NICKEL HAIL AT DD AND MM HIGHWAYS.

&&

HUDSON
Local storm report, Aug 25, 8:36 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
836 PM CDT FRI AUG 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND DMG     2 S FAUCETT             39.57N 94.82W
08/25/2006                   BUCHANAN           MO   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN...IN ADDITION TO PENNY AND
            NICKEL SIZE HAIL. REPORTED BETWEEN FAUCETT AND DEARBORN.

&&

HUDSON
Special weather statement, Aug 25, 8:40 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
840 PM CDT FRI AUG 25 2006

MOZ021-028-029-260245-
CLAY-CLINTON-PLATTE-
840 PM CDT FRI AUG 25 2006

...SIGNIFICANT WEATHER ALERT FOR EXTREME NORTHEASTERN
PLATTE...NORTHERN CLAY AND EXTREME SOUTHERN CLINTON COUNTIES UNTIL
945 PM CDT...

AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING SOUTH OF GOWER...ALONG
THE CLAY AND CLINTON COUNTY LINE...MOVING EAST AT 15 MPH.

PEOPLE IN NORTHERN CLAY...AND EXTREME SOUTHERN CLINTON COUNTIES
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

AT THE PRESENT TIME...SMALL HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM. THE SEVERE THUNDERSTORM WARNING COUNTIES
FURTHER NORTH...FOR CENTRAL AND WESTERN CLINTON COUNTY.

BOOKBINDER
Special weather statement, Aug 25, 8:40 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
840 PM CDT FRI AUG 25 2006

MOZ021-028-029-260245-
CLAY-CLINTON-PLATTE-
840 PM CDT FRI AUG 25 2006

...SIGNIFICANT WEATHER ALERT FOR EXTREME NORTHEASTERN
PLATTE...NORTHERN CLAY AND EXTREME SOUTHERN CLINTON COUNTIES UNTIL
945 PM CDT...

AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING SOUTH OF GOWER...ALONG
THE CLAY AND CLINTON COUNTY LINE...MOVING EAST AT 15 MPH.

PEOPLE IN NORTHERN CLAY...AND EXTREME SOUTHERN CLINTON COUNTIES
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

AT THE PRESENT TIME...SMALL HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM. THE SEVERE THUNDERSTORM WARNING CONTINUES
FURTHER NORTH...FOR CENTRAL AND WESTERN CLINTON COUNTY.

BOOKBINDER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 7:15 PM CDTSevere Thunderstorm WarningEAXDoniphan26 min
Aug 25, 11:15 PM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Wyandotte45 min
Aug 25, 11:39 PM CDTSevere Thunderstorm WarningEAXAtchison, Leavenworth36 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.